MAUDE Adverse Event Report: ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP943G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: lot number is 104bls, serial number isn't listed, they have a reference number of (b)(4), gtin number is (b)(4), ccn number is (b)(4).The packaging seemed to be intact; i did not see anything that would be tears/holes or anything that would make me think the integrity of the suture is not there.We believed at the time of using the suture that it would be good and sterile when we attempted to use it.I still have 3 of the 5 sutures left i can send.You can send it to.Cg labs received (b)(4) on awb#: (b)(4); recd (3) (b)(4); lot#: 104bls; from (b)(6).According to note (b)(4), the received sample is the correct for this complaint.Please update the file accordingly.Can you identify the lot number of the product used? were there issues with the primary packaging that could lead to the "dry feeling" of the suture? (for example, tears, holes or an open or incomplete seal).Was the sterility of the device compromised? is the device available or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the distributor that the suture falling apart in surgery, when holding to tie off, it breaks right where the forceps are holding onto it "feels like dried out suture".Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) corrected information: d 9.Device available for evaluation? g 1.Manufacturing site name, g 1.Manufacturer site country code, h 3.Device evaluated by manufacturer? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - no device problem found.H3 investigation summary the product was returned to ethicon for evaluation.One open box with three representative unopened samples was received for analysis.Product code mcp943g.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history review a manufacturing record evaluation was performed for the finished device 104bls / mcp943g12 batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MONOCRYL PLUS SUTURE 36"(90CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22179358
Report Number2210968-2025-06580
Device Sequence Number21160000
Product Code GAM
UDI-Device Identifier10705031218604
UDI-Public(01)10705031218604(17)260930(10)104BLS
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberMCP943G
Device Lot Number104BLS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown